MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1001780J-HC
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during advancement of the dragonfly imaging catheter onto the.014 hi-torque balance middle weight hydro guide wire, the guide wire developed kinks (bends) along the "body" [core ] due to resistance during advancement with the imaging catheter.Resistance was also met between the imaging catheter and balance middle weight guide wire during removal; hence, the guidewire and imaging catheter were removed together as a single unit.The same imaging catheter was used with a different size and unspecified guidewire to complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported deformation due to compressive stress was able to be confirmed.The reported difficult to advance and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the anatomy/other devices and/or inadvertent mishandling resulted in the reported kinks (bends) along the "body" (core) /noted multiple bends on the distal core and the noted misaligned coils; thus resulting in the reported difficult to advance.During removal interaction between devices resulted in the reported difficult to remove.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22968188
Report Number2024168-2025-09462
Device Sequence Number21113447
Product Code DQX
UDI-Device Identifier08717648025983
UDI-Public(01)08717648025983(11)231122(17)251031(10)3112271
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1001780J-HC
Device Catalogue Number1001780J-HC
Device Lot Number3112271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRAGONFLY IMAGING CATHETER
Patient SexFemale